MAUDE Adverse Event Report: ABBOTT VASCULAR TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR TREK CORONARY DILATATION CATHETER
Model Number 1012276-12
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents reported from this lot.In this case, the device was prepped prior to use without issue/ leak noted, which would suggest that the device was not damaged prior to use.The investigation determined the reported balloon rupture appear to be related to operational circumstances of the procedure.It is likely that during the second inflation, the balloon outer surface became compromised and/or damaged against the anatomy resulting in the balloon rupture.There is no indication of a product quality issue with respect to manufacture, design or labeling; therefore, no corrective action is required.
 
Event or Problem Description
It was reported the procedure was to treat a 90% stenosed, mildly tortuosity, and moderately calcified de novo lesion in the left anterior descending artery (lad).A 3.50x12mm trek rx balloon dilatation catheter (bdc) was prepped outside the anatomy prior to use without any issues.The bdc was advanced without resistance and the balloon was inflated twice; however, it ruptured below rate of burst pressure at 10 atmospheres.The procedure was successfully completed with a non-abbott device.There were no adverse patient effects and no clinically significant delay reported in the procedure.No additional information was provided.

Brand Name
TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10525395
Report Number2024168-2020-07628
Device Sequence Number2720386
Product Code LOX
UDI-Device Identifier08717648138560
UDI-Public08717648138560
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model Number1012276-12
Device Catalogue Number1012276-12
Device Lot Number90129G1
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/28/2020
Initial Report FDA Received Date09/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1